Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 275, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 31, 2015, 2:52 AM EST for Butts County, Henry County, Newton County, Georgia. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2015, 2:52 AM EST (07:52 UTC)
- Expired
- Jan 1, 2016, 2:52 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Butts County, GA, Henry County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South River at GA 81 at Snapping Shoals (SPGG1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02204520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 31, 12:36 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 31, 12:36 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1236 AM EST THU DEC 31 2015 .UPDATE... /ISSUED AT 628 PM EST WED DEC 30 2015/ HAVE TWEAKED POPS A BIT ACCORDING TO THE LATEST RADAR TRENDS. MCV OVER EASTERN AL WILL MOVE NORTHEAST INTO CENTRAL GA THIS EVENING. THIS FEATURE SHOULD ENHANCE RAINFALL ALONG ITS TRACK. AXIS OF HEAVIER RAIN HAS FINALLY PUSHED SOUTH OF THE SOUTHERN METRO...BUT MAY SHIFT SLIGHTLY NORTHWARD AGAIN AS THE MCV MOVES ALONG THE STALLED FRONT. NO CHANGES TO THE FLOOD WATCH AT THIS TIME. && .PREV DISCUSSION... /ISSUED 243 PM EST WED DEC 30 2015/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ..HEAVY RAIN/FLOODING CONTINUES ACROSS PORTIONS OF CENTRAL AND NORTH GA... LATEST WATER VAPOR SATL IMAGERY CONTINUES TO SHOW PLUME OF SUB- TROPICAL MOISTURE STREAMING ACROSS THE SOUTHEAST REGION. PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT AS A SERIES OF UPR LVL WAVES CONTINUE TO TRAIN ACROSS SFC-H85 BOUNDARY THAT IS SET UP FROM SOUTHWEST ALABAMA TO NORTHEAST GEORGIA AT THIS TIME. 30-40KT LOW LVL FLOW PARALLEL TO BOUNDARY IS MAINTAINING THE RAIN AND OCNL TSTMS... ESPECIALLY ALONG THE LEADING EDGE OF THE PRECIP SHIELD WHERE AXIS OF MARGINAL INSTABILITY EXISTS. THROUGH THURSDAY NIGHT...SLOWLY...THE ABOVE MENTIONED LOW LVL FRONTAL BOUNDARY AND ASSOCIATED MOISTURE PLUME WILL DRIFT SOUTH AND EAST. AS THIS OCCURS...THE HEAVIEST RAIN AXIS WILL MOVE ACROSS THE SOUTHERN COUNTIES OF CENTRAL GA WHERE FLOOD CONCERNS WILL QUICKLY DEVELOP FROM NEW RAINFALL AND UPSTREAM HEAVY RAIN/RUNOFF. EXPECT ADDITIONAL RAINFALL TONIGHT THROUGH THURSDAY NIGHT TO RANGE FROM 1 TO 2.5 INCHES ALONG/SOUTH OF A COLUMBUS TO WASHINGTON LINE WITH LESSER AMOUNTS NORTH. LITTLE IF ANY ADDITIONAL RAIN ACROSS THE EXTREME NORTHWEST GA AREA HAS LED TO DECISION TO PULL 4 COUNTIES /DADE...WALKER...CHATTOOGA...CATOOSA/ FROM THE FLOOD WATCH. THE 12Z NAM IS HINTING AT ONE FINAL PUSH OF HEAVY RAIN ACROSS THE SOUTHERN TIER THURSDAY NIGHT INTO EARLY FRIDAY. DID NOT DISCOUNT THIS POSSIBILITY GIVEN PERSISTENT PATTERN. WENT AHEAD AND ADJUSTED WPC QPF A BIT FARTHER NORTH AND RAISED AMOUNTS SLIGHTLY AS WELL TO ACCOUNT FOR THIS POTENTIAL SOLUTION. OTHERWISE...COOLER AND RELATIVELY DRIER AIR WILL FINALLY BEGIN TO FILTER ACROSS THE AREA FROM THE NORTHWEST WITH HIGH TEMPS STRUGGLING TO GET OUT OF THE 50S FROM ALONG NORTH/WEST OF AN I-20/I-85 LINE TOMORROW (THURSDAY). EVEN COOLER CONDITIONS EXPECTED ON FRIDAY WITH DAYTIME TEMPS ACTUALLY EXPECTED TO BE SEVERAL DEGREES BELOW NORMAL FOR THE FIRST TIME IN NEARLY TWO WEEKS! DJN.83 LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. RAIN CHANCES WILL DIMINISH FROM NORTH TO SOUTH FRIDAY AS FRONT PUSHES SOUTH AND EAST OF THE FORECAST AREA THROUGH SAT MORNING. BEST CHANCES WILL REMAIN OVER CENTRAL GEORGIA WITH SOME DRYING NOTED ACROSS NORTH GEORGIA BY LATE AFTERNOON. THE UPPER LEVEL SHORT WAVE FINALLY PUSHES EAST OF THE APPALACHIANS ON SATURDAY WITH DRY CONDITIONS EXPECTED THROUGH THE EXTENDED PERIODS...AS UPPER TROUGH DEEPENING ALONG THE EAST COAST INDUCES WEAK RIDGING ALOFT THROUGH MID WEEK. MODELS DIVERGE ON HOW QUICKLY MOISTURE IS ABLE TO RETURN...BUT FOR NOW WILL KEEP FORECAST DRY AND CONTINUE TO MONITOR. TEMPERATURES WILL RETURN TO NEAR NORMAL FOR THIS TIME OF YEAR WITH HIGHS IN THE 50S AND LOWS IN THE MID TO UPPER 30S. 01 && .AVIATION... 06Z UPDATE... AXIS OF HEAVIER PRECIP HAS PUSHED SOUTH OF ATL WITH IFR/LIFR CIGS NOW EXPECTED TO SETTLE IN BY 09Z THIS MORNING. MOS GUIDANCES AND OVERALL MODEL TRENDS SHOW THE GREATER PRECIP CHANCES SOUTH OF ATL TODAY... WITH GRADUAL CIG IMPROVEMENT EXPECTED INTO THE AFTERNOON. WILL STAY CLOSE TO THIS TREND FOR NOW. WINDS WILL START OUT 3-4KTS AND DANCE FROM SSE TO SSW BEFORE BECOMING WNW BY 09-10Z... THEN NW BY 14-16Z IF NOT SOONER. NW WINDS INCREASE TO AROUND 8-10KTS BY LATE MORNING/EARLY AFTERNOON. MODEL GUIDANCES SHOW MOSTLY HIGH CLOUDS TONIGHT AS DRIER AIR SPREADS IN FROM THE NW... BUT COULD SEE SOME LOW CIGS DEVELOP LATE WITH SUCH WET GROUNDS. //ATL CONFIDENCE...06Z UPDATE... LOW TO MED CONFIDENCE ON CIGS. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 63 46 56 / 80 50 30 10 ATLANTA 52 59 44 51 / 70 40 30 10 BLAIRSVILLE 47 58 37 47 / 50 20 10 10 CARTERSVILLE 47 57 38 48 / 50 30 20 10 COLUMBUS 58 61 48 52 / 90 70 60 30 GAINESVILLE 52 62 44 52 / 60 30 20 10 MACON 60 63 47 55 / 90 80 60 30 ROME 46 57 37 48 / 40 20 10 10 PEACHTREE CITY 52 58 41 51 / 70 50 30 20 VIDALIA 67 72 54 61 / 50 70 80 60 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DAWSON...DEKALB...DOOLY...DOUGLAS... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALTON...WARREN...WASHINGTON...WEBSTER...WHITE...WHITFIELD... WILKES...WILKINSON. &&
Hazardous weather outlook, Dec 30, 2:45 PM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EST WED DEC 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 245 PM EST WED DEC 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... PERIODS OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF NORTH AND CENTRAL GEORGIA...ESPECIALLY SOUTH OF I-85. EXPECT SIGNIFICANT RIVER...STREAM AND LOWLAND FLOODING ALONG WITH LOCALIZED FLASH FLOODING. ADDITIONAL RAINFALL TONIGHT WILL BE BETWEEN 1/2 AND 1 INCH WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE OVER AREAS FROM COLUMBUS TO MACON TO WASHINGTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN WILL CONTINUE INTO FRIDAY FOR AREAS ESPECIALLY SOUTH OF A COLUMBUS TO MACON TO SANDERSVILLE LINE. RIVER FLOODING WILL CONTINUE WITH ISOLATED FLASH FLOODING POSSIBLE IN POOR DRAINAGE AND OTHER FLOOD PRONE AREAS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN THIS AREA BUT THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:51 PM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 19 hr |
| Dec 30, 8:48 PM EST | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Dec 30, 10:09 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 63 hr |
| Dec 31, 2:31 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 24 hr |
| Dec 31, 10:50 AM EST | River Flood Warning | FFC | Jones, Monroe | 41 hr |
| Dec 31, 10:50 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 23 hr |
| Dec 31, 10:50 AM EST | River Flood Warning | FFC | Putnam | 30 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.